Posted by ed_uk on December 5, 2004, at 4:43:11
I've been considering trying Nardil or Parnate for my anxiety instead of taking citalopram. MAOIs can sometimes cause severe withdrawal symptoms. I'd like to hear from people who have taken Nardil, Marplan or Parnate. How bad was your withdrawal? How did it compare with withdrawal from other drugs such as Effexor?
I decided to compile a list of MAOI withdrawal symptoms using a variety of sources. Here it is..... they are not in any particular order. Some symptoms may have been listed twice by mistake.
acute psychosis (visual, auditory, and tactile hallucinations), severe depression, impairment of cognition, mania or hypomania, vivid nightmares, severe anxiety, agitation, delirium, convulsions, confusion, headache, weakness, diarrhea, nausea, vomiting, malaise, anorexia, giddiness, chills, panic attacks, extreme motor restlessness, irritability, anger, rage, stiff neck, rigid muscles, fever, fatigue, hypersomnia, sensitivity to sound and light, lack of energy, extreme mood swings, abnormal movements in sleep eg. of legs, lethargy, spontaneous crying spells, sweating, influenza-like symptoms.